Asymptotic normality of location invariant heavy tail index estimator

Jiaona Li, Zuoxiang Peng, Saralees Nadarajah

    Research output: Contribution to journalArticlepeer-review


    Motivated by Fraga Alves (Extremes 4:199-217, 2001)'s work, a new class of location invariant Hill-type estimators for the tail index of a heavy tailed distribution is proposed in the paper. Its asymptotic behavior is derived, and the optimal choice of the sample fraction is discussed by mean squared error. Asymptotic comparisons and simulation studies are presented to show that the new estimator performs well compared to the known ones. © 2009 Springer Science+Business Media, LLC.
    Original languageEnglish
    Pages (from-to)269-290
    Number of pages21
    Issue number3
    Publication statusPublished - 2010


    • Asymptotic normality
    • Location invariant index estimator
    • Second order regular variation
    • Tail index


    Dive into the research topics of 'Asymptotic normality of location invariant heavy tail index estimator'. Together they form a unique fingerprint.

    Cite this